I am a 52 year old female. Following the sudden death of my husband 3 years ago (2002) my GP prescribed Paroxetine (Seroxat), which I took until May 2005. I was then prescribed Venlafaxine by a psychiatrist to whom I had been referred (via my GP) by my Company's occupational health doctor. (I'd had a number of health problems, including depression and anxiety since my husband died which were making it difficult for me to cope with my job. I also have had asthma since childhood - under control with preventor (Becloforte), Ventolin inhaler and Phyllocontin).
On Venlafaxine each day for about 2 months (May-Jul05), I felt disoriented, exhausted, nauseous, anxious, sleepy and slightly breathless, but was prepared to 'go with it' as I'm aware that anti-depressants take time to get into the system and may have initial side effects. In mid-July 05, the psychiatrist doubled the dose. In the last month I have become very lethargic, feel extremely weak, depressed, cry easily - and worst of all - had constant difficulty breathing. I felt suffocated. I also put on about 10lbs in weight. After a month on this dose I told this to the psych who then reduced the daily dose back again. The ghastly effects continued even on the lower dose. Two days ago the laboured breathing became so bad that I thought that I was going to die! I could barely walk from one room to another. (I knew that this wasn't asthma). I rang for a doctor, but all i got was a nurse on the phone telling me that it was panic attacks. After talking with 2 very supportive friends, I decided to stop taking Venlafaxine altogether as no medics seemed to be listening to me. I knew that I was/am in for a rough ride, but decided to 'hole up' and take diazepam (which i keep 'just in case'..). I have not taken Venla now for 2 days - I have taken approx 8mg diazepam each day when the anxiety, dizziness, head-zapping was too much to bear. Now on day 3 without Venla - I can breathe, I don't feel as though I am suffocating, can walk about - and have even started to clean and tidy my living space which had become a complete mess as I was unable to do anything. I will tell the psych and my GP this week that I have stopped the Venla. I will not take these tablets again. It has been a living hell. I'm just thankful that I've only had to endure this for a few months and not years!!
[i:5de64c0bd2]This message was automatically imported from the original Patient Experience[/i:5de64c0bd2]